By mixing drugs you increase the chances of having a bad time. The effects of the drugs might be greatly increased, the drugs might interact in an unexpected way or one drug may stop part of your body working properly which makes the other drug(s) that have been taken more dangerous.
Mixing heroin or tranquillisers and alcohol
‘Downer’ drugs like this slow down your heart rate and breathing. Overdose is much more likely when these drugs are combined, as they make the ’downer’ effect even stronger and can have fatal consequences.
Mixing cocaine and alcohol
Produces a highly toxic substance in the body called cocaethylene that effects your heart and stays in your system longer than cocaine alone.
Mixing a stimulant (e.g. cocaine or speed) and alcohol
These both put pressure on the heart, and use of a substance that has opposing effects may allow an increase in the total amount of alcohol/stimulant consumed; and this may increase the risk of heart attack.
Mixing stimulants with stimulants
Sometimes, the effects of a stimulant don’t kick in straight away so people may take something else too quickly. This can give an unpleasant overdose effect but could also put a serious strain on the heart.
Mixing ecstasy and cannabis
Sometimes people take cannabis to take the edge off an ecstasy trip. But instead of calming you down, it could make you more anxious and paranoid.
Mixing heroin and cocaine use
Known as a ‘speedball’, this can be a deadly combination